Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 31, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 20, 2010, 4:50 PM EDT for 4 counties in Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2010, 4:50 PM EDT (20:50 UTC)
- Expired
- Apr 20, 2010, 5:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dodge County, GA, Dooly County, GA, Pulaski County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 55 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882 WUUS52 KFFC 202050 SVRFFC GAC091-093-235-315-202130- /O.NEW.KFFC.SV.W.0031.100420T2050Z-100420T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 450 PM EDT TUE APR 20 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL DODGE COUNTY IN CENTRAL GEORGIA EASTERN DOOLY COUNTY IN CENTRAL GEORGIA SOUTHERN PULASKI COUNTY IN CENTRAL GEORGIA NORTHERN WILCOX COUNTY IN CENTRAL GEORGIA * UNTIL 530 PM EDT * AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF PINEVIEW...MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIPPETTVILLE...MOCK SPRINGS...FINLEYSON...WALLACE...CEDAR CREEK AND OCMULGEE BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3227 8326 3204 8329 3208 8371 3226 8370 TIME...MOT...LOC 2050Z 272DEG 21KT 3217 8363 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:31 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 20, 3:31 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 PM EDT TUE APR 20 2010 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... SURFACE LOW CURRENTLY MOVING ACROSS NORTHWEST GEORGIA. BEST INSTABILITY IS CONFINED TO THE SOUTHERN AND SOUTHEASTERN PORTIONS OF THE FORECAST AREA WHERE SOME HEATING HAS OCCURRED. PRECIPITATION WILL BE ENDING FROM WEST TO EAST THIS EVENING WITH ONLY LINGERING SHOWERS IN THE FAR EAST AFTER MIDNIGHT. WEAK SURFACE HIGH PRESSURE AND NORTHWEST FLOW ALOFT SETTLE INTO THE FORECAST AREA THROUGH THE BALANCE OF THE SHORT TERM FORECAST PERIOD. BY LATE THURSDAY THE SURFACE RIDGE IS MOVING OFF THE EAST COAST ALLOWING FOR A STRONG SOUTHERLY RETURN FLOW TO BEGIN. .LONG TERM /FRIDAY THROUGH TUESDAY/... BY FRIDAY THE UPPER LEVEL RIDGE AHEAD OF A DEEP UPPER LOW OVER THE PLAINS PUSHES EAST OF THE STATE WITH INCREASING SOUTHWESTERLY... DIFFLUENT...UPPER LEVEL FLOW OVER THE REGION. STRONG SOUTHERLY LOW LEVEL FLOW WILL BE SWEEPING AMPLE MOISTURE NORTH OFF OF THE GULF OF MEXICO BETWEEN THE SURFACE HIGH PARKED OFF THE CAROLINA COAST AND THE DEEP LOW OVER THE CENTRAL U.S. SURFACE AND UPPER LOW CENTERS LIFT NORTHEAST INTO THE WESTERN GREAT LAKES AND OHIO VALLEY OVER THE WEEKEND. MOISTURE AND INSTABILITY WILL BE SUFFICIENT FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM SATURDAY THROUGH SUNDAY. I HAVE MADE NO SIGNIFICANT CHANGES TO THE EXTENDED FORECAST TRENDS AT THIS TIME AS MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 49 75 47 80 54 / 50 0 5 5 5 ATLANTA 49 74 49 78 57 / 30 0 5 5 10 BLAIRSVILLE 45 71 43 74 49 / 50 0 5 10 10 CARTERSVILLE 45 75 44 77 50 / 30 0 5 10 10 COLUMBUS 53 78 51 82 57 / 20 0 5 5 5 GAINESVILLE 49 74 48 78 55 / 50 0 5 5 10 MACON 53 77 48 81 54 / 50 0 0 5 5 ROME 46 74 44 78 51 / 20 0 5 10 10 PEACHTREE CITY 47 76 45 79 51 / 30 0 5 5 5 VIDALIA 57 79 54 82 57 / 60 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Apr 20, 4:45 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 PM EDT TUE APR 20 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 445 PM EDT TUE APR 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED THUNDERSTORMS ACROSS EAST CENTRAL GEORGIA THIS EVENING. ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH CENTRAL...CENTRAL...AND NORTHEAST GEORGIA THIS EVENING. .SYNOPSIS... A WEAK LOW PRESSURE AREA ALOFT WILL MOVE FROM THE EASTERN OHIO VALLEY TOWARD THE MID-ATLANTIC REGION THROUGH WEDNESDAY. AN ASSOCIATED WEAK AREA OF LOW PRESSURE WILL MOVE ACROSS NORTH GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THIS EVENING WILL BE CLOUD-TO-GROUND LIGHTNING...LOCALLY HEAVY RAIN...PEA-SIZED HAIL...AND WIND GUSTS TO 35 MPH. THE MOST LIKELY AREA FOR THUNDERSTORMS WILL BE SOUTHEAST OF A LINE FROM AUGUSTA...TO MACON...TO AMERICUS. THUNDERSTORMS ARE EXPECTED TO END BY 10 PM EDT. .DISCUSSION... A WEAK UPPER DISTURBANCE WAS MOVING FROM THE EASTERN OHIO AND TENNESSEE VALLEY TOWARD THE MID-ATLANTIC REGION. A COLD FRONT WAS MOVING INTO NORTHWEST GEORGIA THIS EVENING. A PRE-FRONTAL TROUGH WAS NOTED ACROSS EAST CENTRAL AND CENTRAL GEORGIA. A MARKED DEWPOINT DEPRESSION WAS NOTED ALONG THE FRONT. WEAK TO MODERATE INSTABILITY AND WEAK SHEAR...COMBINED WITH AFTERNOON HEATING AND ADEQUATE LOW-LEVEL MOISTURE...WILL ALLOW FOR A FEW STRONG THUNDERSTORMS THIS EVENING...ESPECIALLY ACROSS THE EASTERN AND CENTRAL PORTIONS OF MIDDLE GEORGIA. ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO DEVELOP ALONG THE ACTUAL COLD FRONT AS IT MOVES THROUGH NORTH GEORGIA...INCLUDING ATLANTA THIS EVENING. A FEW OF THESE MAY BECOME STRONG ENOUGH TO PRODUCE PEA-SIZED HAIL AND GUSTY WINDS. THE THREAT FOR THUNDERSTORMS WILL END QUICKLY AREAWIDE AFTER 10 PM EDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH SUNDAY...SOME OF WHICH MAY BECOME STRONG. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA MONDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING...BUT SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT ANY STRONG THUNDERSTORMS THAT PRODUCE HAIL AND/OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. 19
In the hours before
Special weather statement, Apr 20, 12:51 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1251 PM EDT TUE APR 20 2010 GAZ069-079-080-201715- 1251 PM EDT TUE APR 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN TAYLOR...TALBOT AND UPSON COUNTIES UNTIL 115 PM EDT... AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OLIVE BRANCH...MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE CLOUD TO GROUND LIGHTNING... PEA SIZED HAIL...WIND GUSTS TO 35 MPH...AND VERY HEAVY RAINFALL AS IT MOVES ACROSS TAYLOR...TALBOT AND UPSON COUNTIES THROUGH 115 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE OLIVE BRANCH... BAUGHVILLE...WOODLAND...TALBOTTON...PLEASANT HILL...PO BIDDY CROSSROADS...WESLEY CHURCH...CARSONVILLE...BIG LAZER CREEK WMA...BALDWINVILLE AND PRATTSBURG. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 20, 12:58 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1258 PM EDT TUE APR 20 2010 GAZ078-089-090-201730- 1258 PM EDT TUE APR 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN CHATTAHOOCHEE... MUSCOGEE AND HARRIS COUNTIES UNTIL 130 PM EDT... AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MOUNTAIN HILL TO FORT BENNING/LAWSON ARMY AIR FIELD...MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS CHATTAHOOCHEE...MUSCOGEE AND HARRIS COUNTIES THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAUREL HILLS...GREEN ISLAND HILLS...ROSE HILL...BIBB CITY...FORT BENNING/LAWSON ARMY AIR FIELD...CARTER ACRES...COLUMBUS METROPOLITAN AIRPORT...AVONDALE...COLUMBUS...MOUNTAIN HILL...FORTSON...HIGHLAND PARK...SAINT MARYS HILLS...BENNING PARK AND BENNING HILLS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 20, 1:15 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 115 PM EDT TUE APR 20 2010 GAZ069-079-080-201800- 115 PM EDT TUE APR 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN TAYLOR...TALBOT AND UPSON COUNTIES UNTIL 200 PM EDT... AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PO BIDDY CROSSROADS...MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS TAYLOR...TALBOT AND UPSON COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WOODLAND...TALBOTTON...PLEASANT HILL...PO BIDDY CROSSROADS...BIG LAZER CREEK WMA...BALDWINVILLE... PRATTSBURG...WESLEY CHURCH...CARSONVILLE AND SALEM. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 20, 4:37 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 437 PM EDT TUE APR 20 2010 GAZ095-105-107-202100- 437 PM EDT TUE APR 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN PULASKI...HOUSTON AND DOOLY COUNTIES UNTIL 500 PM EDT... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GROVANIA TO DRAYTON...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS PULASKI...HOUSTON AND DOOLY COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DRAYTON...BYROMVILLE... GROVE PARK...ELKO...LILLY...GROVANIA...UNADILLA...HAYNEVILLE... PINEHURST...VIENNA...KLONDIKE...MOCK SPRINGS AND BROWNDALE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 42 min |
| Apr 20, 6:23 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry | 22 min |
| Apr 20, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 24 min |
| Apr 20, 7:39 PM EDT | Tornado Warning | FFC | Butts | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.